Prednisone and Levemir

By princesslevi Latest Reply 2010-05-03 11:06:15 -0500
Started 2010-04-19 10:10:13 -0500

I am TII, which I developed after being on prednisone for asthma. Am on more of a dose in the winter months. Now it's spring and have been tapering the prednisone, plus watching my diet better. About a month ago started getting hypo epsiodes, so decreased the Levemir- was on 80 daily, now 35. In spite of the hypos my last A1c went from 7.6 to 8.3.

The big problem is I get a bump in my readings after the prednisone dose. It goes up to about 240 around 10 am and doesn't come down to the 100's until about 5 or 6 pm every day. This is no matter what I do- eat or not eat, exercise or not exercise, prandin or no prandin. If I am off course diet wise, it will stay into the 200s into the evening.

Has anyone else been on prednsone and have this happen? Any suggestions?

2 replies

princesslevi 2010-05-03 11:06:15 -0500 Report

Thanks, I'm already on Novolog as needed. It doesn't do a thing in the middle of the day right after the prednisone is taken. It will work later on, say after 6 pm, but nothing seems to work before then.

kdroberts 2010-04-19 14:22:58 -0500 Report

Talk to your doctor about a rapid acting insulin like humalog in addition to or in place of your levemir and prandin. It may be what you need to get counteract the prednisone.

Next Discussion: Food and foot pain »